Omadacycline - Associated Anticardiolipin Antibody Positivity and Hypercoagulable State: A Case Report and Review of Tetracycline - Induced Immune Dysregulation

Read full text
Authors: Na Wang, Yuzhi Liu, Yunting Liu, Jilin Gong, Haiyan Ge, Hefeng Chen, Qingbo Liu
Cited by: 1
References: 60

Abstract

Abstract: We present the case of an 18-year-old previously healthy female diagnosed with Mycoplasma pneumoniae pneumonia who developed marked elevation in D-dimer and fibrinogen degradation products, along with de novo positivity for both IgG and IgM anticardiolipin antibodies, shortly after initiating intravenous omadacycline therapy. These findings occurred in the absence of known antiphospholipid syndrome or other autoimmune conditions. The patient also experienced gastrointestinal symptoms and skin rashes. After discontinuation of omadacycline and supportive care, her condition improved. This case highlights the temporal association between omadacycline administration and the emergence of immune-coagulative dysregulation. Given that Mycoplasma pneumoniae infection itself can cause similar extrapulmonary manifestations, a definitive causal link cannot be established. This case suggests a probable, though rare, association between omadacycline and immune-coagulative dysregulation. Clinicians should be vigilant for such signals, particularly in patients developing early cutaneous or gastrointestinal symptoms during therapy. Keywords: omadacycline, Mycoplasma pneumoniae pneumonia, anticardiolipin antibody, hypercoagulable state, drug-induced immune response

Fields of Study & Subjects

Heparin-Induced Thrombocytopenia and Thrombosis Platelet Disorders and Treatments Drug-Induced Adverse Reactions

Publication details

Journal / source
Infection and Drug Resistance
Publisher
Informa UK Limited
Volume
Volume 19
Pages
1–9
Publication date
1 February 2026
Language
EN